If it is working for you without side effects there is no reason for cease using it. That being said If you do stop using it you must taper it under doctor's supervision or you will experience serious discomfort. This is caused by seratonin withdrawal syndrome. This can be avoided by slowly tapering approximately 5% per week in reduction.
If you require further clarification or more information, feel free to ask!
In your view, could a person use 50MG of Zoloft for an entire adult lifetime? Is there any sense in which one "has to get off it" at some point? And if there is such a point, will it only get harder as one is on it longer?
Depression and OCD are chronic diseases like diabetes. There is no point at which some one has to stop. They can take the medicine for life if as you say it is effective. That being said, when an individual is symptom free, the doctor some times puts them on a medication holiday to see how they respond without medication. The only problem is that is may take up to 6 weeks for the medicine to resume working. There is a rule of thumb that if an individual has had 3 incidents of depression, they should definitely remain on it for life. Best wishes and good luck.
It seems clear that your husband has a long standing trait that may be indicative of an antisocial personality disorder. For your own benefit you should realize that he is not going to change irrespective of what you do. You should always protect yourself from the probable lies and dishonesty. Again no amount of counseling is going to change him I am sad to say.. Good luck and best wishes.